Alert archive / Nebraska / Red Flag Warnings in 2010
Red Flag Warning 9, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Oct 15, 2010, 2:38 AM MDT for 7 counties in Nebraska. It took effect at Oct 15, 2010, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2010, 2:38 AM MDT (08:38 UTC)
- In effect from
- Oct 15, 2010, 12:00 PM MDT
- Expired
- Oct 15, 2010, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4811 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
484 WWUS83 KLBF 150838 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 AM CDT FRI OCT 15 2010 .VERY WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL COMBINE FOR CRITICAL FIRE DANGER CONDITIONS ACROSS THE EASTERN NEBRASKA PANHANDLE AND WESTERN SANDHILLS THIS AFTERNOON. SOUTHWESTERLY WINDS WILL INCREASE TO 10 TO 20 MPH...WITH GUSTS TO 25 MPH AS A SURFACE TROUGH OF LOW PRESSURE APPROACHES FROM THE WEST. WINDS WILL DIMINISH AND RELATIVE HUMIDITIES WILL RECOVER TOWARD SUNSET. NEZ208-150945- /O.CAN.KLBF.FW.A.0008.101015T1800Z-101016T0000Z/ NIOBRARA VALLEY/FORT NIOBRARA NWR- 238 AM MDT FRI OCT 15 2010 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 208... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE FIRE WEATHER WATCH. $$ NEZ204-160000- /O.UPG.KLBF.FW.A.0008.101015T1800Z-101016T0000Z/ /O.NEW.KLBF.FW.W.0009.101015T1800Z-101016T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 238 AM MDT FRI OCT 15 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 204... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...AS WELL AS THE WESTERN SANDHILLS. * WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WILL BE ACCOMPANIED BY OCCASIONAL GUSTS OVER 25 MPH FRIDAY AFTERNOON OVER PORTIONS OF THE EASTERN PANHANDLE AND THE ADJACENT SANDHILLS REGION. * LOWEST RELATIVE HUMIDITY LEVELS SHOULD DROP INTO THE LOWER TO MID TEENS BY EARLY AFTERNOON AS TEMPERATURES RISE INTO THE LOWER TO MIDDLE 80S. * THE COMBINATION OF ABUNDANT DRY FUEL...GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES WILL CREATE CONDITIONS FAVORABLE FOR ANY FIRE STARTS TO SPREAD RAPIDLY. CRITICAL FIRE WEATHER CONDITIONS LOOK TO OCCUR FOR SEVERAL HOURS AND BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ HTTP://WEATHER.GOV/NORTHPLATTE
2 follow-up statements
396 WWUS83 KLBF 152018 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CDT FRI OCT 15 2010 .VERY WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL COMBINE FOR CRITICAL FIRE DANGER CONDITIONS ACROSS THE EASTERN NEBRASKA PANHANDLE AND WESTERN SANDHILLS EARLY THIS EVENING. SOUTHWESTERLY TO WESTERLY WINDS 10 TO 20 MPH...WITH GUSTS TO 25 MPH AS A SURFACE TROUGH OF LOW PRESSURE APPROACHES FROM THE WEST. WINDS WILL DIMINISH AND RELATIVE HUMIDITIES WILL RECOVER TOWARD SUNSET. NEZ204-160000- /O.CON.KLBF.FW.W.0009.000000T0000Z-101016T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 218 PM MDT FRI OCT 15 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 204... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...AS WELL AS THE WESTERN SANDHILLS. * WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WILL BE ACCOMPANIED BY OCCASIONAL GUSTS OVER 25 MPH EARLY FRIDAY EVENING OVER PORTIONS OF THE EASTERN PANHANDLE AND THE ADJACENT SANDHILLS REGION. * LOWEST RELATIVE HUMIDITY LEVELS WILL CONTINUE THROUGH THE EARLY EVENING HOURS WITH LOWER TO MID TEENS AS TEMPERATURES PERSIST IN THE LOWER TO MIDDLE 80S. * THE COMBINATION OF ABUNDANT DRY FUEL...GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES WILL CREATE CONDITIONS FAVORABLE FOR ANY FIRE STARTS TO SPREAD RAPIDLY. CRITICAL FIRE WEATHER CONDITIONS LOOK TO OCCUR FOR SEVERAL HOURS AND BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ HTTP://WEATHER.GOV/NORTHPLATTE
572 WWUS83 KLBF 160011 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 711 PM CDT FRI OCT 15 2010 ...RED FLAG WARNING EXPIRED... NEZ204-160115- /O.EXP.KLBF.FW.W.0009.000000T0000Z-101016T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 611 PM MDT FRI OCT 15 2010 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 204... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ HTTP://WEATHER.GOV/NORTHPLATTE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 15, 2:24 AM MDT, 14 minutes earlier.
Area forecast discussion, Oct 15, 2:24 AM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 324 AM CDT FRI OCT 15 2010 .DISCUSSION... FIRE WEATHER CONCERNS ARE AT THE TOP OF THE LIST TODAY. WENT AHEAD AND UPGRADED THE FIRE WEATHER WATCH TO A WARNING FOR ZONE 204...WHICH INCLUDES THE NEB PANHANDLE AND FAR WEST CENTRAL NEB. GUIDANCE WAS BASICALLY BORDERLINE IN REACHING WIND CRITERIA...BUT AFTER EXAMINING AREA SOUNDINGS FEEL WIND SPEEDS COULD BE HIGHER THAN GUIDANCE SHOWS. IN ADDITION RELATIVE HUMIDITIES WILL BE THERE...AND LIKELY REACHING DOWN TO 15 PERCENT IN FAR WEST CENTRAL NEB AND PERHAPS LOWER ACROSS THE PANHANDLE. MORE DETAILS PROVIDED BELOW IN THE FIRE WEATHER SECTION. OTHERWISE ANOTHER WARM DAY ON TAP...WITH HIGHS RANGING FROM THE MID 70S ACROSS EASTERN PORTIONS OF NORTH CENTRAL NEB TO LOWER 80S WEST. FOR THE WEEKEND...A SHORTWAVE WILL MOVE ACROSS SOUTHERN CANADA AND DRIVE A COLD FRONT SOUTH THROUGH NEB SATURDAY. THIS WILL USHER IN SOME COOLER PACIFIC AIR BEHIND THE FRONT WITH HIGHS IN THE 60S TO NEAR 70 DEGREES. ANOTHER COLD FRONT WILL CROSS THE AREA MONDAY...AND TEMPERATURES WILL COOL FURTHER AS SOME CANADIAN AIR MIXES IN WITH THE PACIFIC AIR BEHIND THAT FRONT. AS A RESULT HIGHS BOTH MONDAY AND TUESDAY EXPECTED TO BE IN THE 50S TO NEAR 60 DEGREES. PRECIP CHANCES HAVE NEVER LOOKED GREAT WITH THE PASSAGE OF THE FRONT...AND ONLY A FEW ISOLATED SHWRS ARE EXPECTED MONDAY. TEMPERATURES WILL BEGIN TO MODERATE SOME AGAIN BY THE MIDDLE OF NEXT WEEK...WITH A DRY PATTERN CONTINUING. && .AVIATION... ...FOR THE KLBF AND KVTN TERMINALS THROUGH 12Z SATURDAY... MAINLY LEAR SKIES WILL CONTINUE OVER THE NEXT 24 HOURS AT BOTH THE KLBF AND KVTN TERMINALS. SOME INVASIVE HIGH CLOUDINESS WILL BEGIN TO APPROACH THE KVTN TERMINAL AROUND 12Z SATURDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. SURFACE WINDS AT BOTH TERMINALS WILL BE FROM THE SOUTH AND SOUTHWEST AT 10 TO 20 KTS...DIMINISHING TO AROUND 10 KTS AFTER SUNSET. LOOK FOR THE WIND DIRECTION TO SHIFT TO THE WEST AT KVTN AS A COLD FRONT APPROACHES NORTHWESTERN NEBRASKA AROUND 12Z. && .FIRE WEATHER... WENT AHEAD AND HOISTED A RED FLAG WARNING FOR ZONE NEZ204 THIS AFTERNOON BASED ON FCSTD MINIMUM RH'S OF AON 15 PERCENT AND WINDS UP TO 25 MPH. RED FLAG CRITERIA FOR MINIMUM RH SHOULD BE EASILY MET LATER THIS AFTERNOON IN THE PANHANDLE AND WRN SANDHILLS AS HIGHS APPROACH 80 DEGREES WITH DEW POINTS FCST TO BE IN THE MID TO HIGH 20S. WINDS MEETING CRITERIA STILL SOMEWHAT IN DOUBT THOUGH AS GUIDANCE WINDS ARE MAINLY IN THE 10 TO 20 MPH RANGE. COULDN'T RULE OUT GUSTS TO 25 MPH THOUGH BASED ON BUFKIT SOUNDINGS WHICH MIX UP TO AROUND 700 MB LATER THIS AFTERNOON. FURTHER EAST...WINDS WILL BE SLIGHTLY STRONGER...BUT WITH FCST DEW POINTS IN THE LOWER TO MID 30S...RH RED FLAG CRITERIA WILL NOT BE MET. WILL HIGHLIGHT THE EXTREME FIRE DANGER IN THE CENTRAL AND ERN ZONES IN THE HWO. && .LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR NEZ204. && DISCUSSION...TAYLOR AVIATION...CLB FIRE WEATHER...CLB
Hazardous weather outlook, Oct 14, 2:53 PM MDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT THU OCT 14 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-152100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 353 PM CDT THU OCT 14 2010 /253 PM MDT THU OCT 14 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ELEVATED FIRE DANGER CONDITIONS ARE EXPECTED FRIDAY AFTERNOON ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA WITH A VERY DRY AIR MASS IN PLACE. THE AREA OF MOST CONCERN WILL BE ALONG AND WEST OF HIGHWAY 61 WHERE AFTERNOON HIGHS IN THE LOW TO MID 80S WILL DROP RELATIVE HUMIDITY LEVELS DOWN TO AROUND 15 PERCENT. OCCASIONAL WIND GUSTS EXCEEDING 25 MPH WILL BE POSSIBLE IN THE AFTERNOON WHICH WOULD ALLOW ANY FIRE STARTS TO SPREAD RAPIDLY...BURNING IS NOT RECOMMENDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 13
Nearby
Red Flag Warnings in Nebraska, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.